Ask Erowid

Ask a Question


Find an answer:

View By Category

Search Ask Erowid
Search Vaults


Enter a keyword in the search field above to look up a question or answer on a specific topic.

Off-Site Psychoactive Question Resources
  Ask Dr Shulgin

Resources at Erowid
  Plants & Drugs
  Freedom & Law
  Mind & Spirit
  Arts & Sciences
  Library / Bookstore
  What's New
  About Erowid
  .
Q: I was wondering if it is true that the benzodiazepine Halcion (triazolam) has been taken off of the market for health concerns (I don't know many details). I have heard this from several people and wondering if so and why?

A: In 1991, the manufacturer of Halcion (Upjohn) announced that errors had been made in reporting the results of clinical studies used in their application for approval of Halcion for human use. Based on this information, and in combination with reports of amnesia, depression, and violent behavior caused by the product, Halcion was removed from market in the U.K., Brazil, Argentina, Norway, and Denmark.



Other countries, including the United States and Canada chose to keep the product on the market but to lower the recommended doses and duration of treatment. In 1996, a U.S. government task force reviewed again whether Halcion should stay on the market and concluded that it was safe when taken according to the new (lower dose) product labelling.



There has been quite a bit of controversy about this decision, which may be what you've heard. We did what we could to see whether there have been any recent changes to the status of Halcion in the U.S., and have been unable to find anything which suggests it has been taken off the U.S. market. Most importantly, it is still listed on Upjohn's product information page with a link to U.S. approved prescribing information.



There are many web sites with specific information about the negative effects experienced by some useres. You can get a reasonably good list of these with the following google search:



http://www.google.com/search?q=triazolam+OR+halcion+amnesia



Hope that helps.

fire

Asked By : kane
Answered By : fire
Published Date : 2 / 25 / 2003
Last Edited Date : 2 / 25 / 2003
Question ID : 3033

Categories: [ Health ] [ Pharmaceuticals ]



Ask Erowid v1.7 - Jul, 2005

(content and html © the Vaults of Erowid. Please ask permission before publicly reproducing.)